Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 7, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jul 13, 2008, 3:55 PM PDT for Kern County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2008, 3:55 PM PDT (22:55 UTC)
- Expired
- Jul 13, 2008, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Kern County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KHNX 132257 FFWHNX CAC029-132330- /O.NEW.KHNX.FF.W.0007.080713T2255Z-080713T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 355 PM PDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA... * UNTIL 430 PM PDT * AT 348 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RUNOFF FROM THUNDERSTORMS OVER THE EL PASO MOUNTAINS HAS CAUSED EROSION OF PARTS OF THE RANDSBURG ROAD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3558 11798 3557 11768 3531 11767 3532 11802 $$ SANGER
3 follow-up statements
000 WGUS56 KHNX 132330 FFWHNX CAC029-140130- /O.EXT.KHNX.FF.W.0007.000000T0000Z-080714T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 429 PM PDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EAST CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA... * UNTIL 630 PM PDT * AT 419 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUREL MOUNTAIN AND RANDSBURG ROAD NEAR THE EL PASO MOUNTAINS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3558 11798 3557 11768 3531 11767 3532 11802 $$ SANGER
000 WGUS76 KHNX 140001 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 459 PM PDT SUN JUL 13 2008 CAC029-140130- /O.CON.KHNX.FF.W.0007.000000T0000Z-080714T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KERN CA- 459 PM PDT SUN JUL 13 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR EAST CENTRAL KERN COUNTY... AT 450 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUREL MOUNTAIN AND THE RANDSBURG ROAD...WHERE RUNOFF FROM THE EL PASO MOUNTAINS HAS CAUSED ROAD EROSION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3558 11798 3557 11768 3531 11767 3532 11802 $$ SANGER
000 WGUS76 KHNX 140126 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 625 PM PDT SUN JUL 13 2008 CAC029-140135- /O.EXP.KHNX.FF.W.0007.000000T0000Z-080714T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KERN CA- 625 PM PDT SUN JUL 13 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT FOR EAST CENTRAL KERN COUNTY... RAIN HAS DIMINISHED OVER THE EL PASO MOUNTAINS...REDUCING THE THREAT OF ADDITIONAL FLOODING. LAT...LON 3558 11798 3557 11768 3531 11767 3532 11802 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:40 PM PDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 13, 2:40 PM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 240 PM PDT SUN JUL 13 2008 .DISCUSSION...INVERTED TROF CONTINUES AS THE MAIN WEATHER PROBLEM FOR THIS AFTERNOON AS THUNDERSTORMS WERE NOW STARTING ACROSS THE MOUNTAINS FROM YOSEMITE TO THE TEHACHAPI RANGE. WHILE CLOUDS THAT MOVED OVER THE SOUTHERN END OF THE DISTRICT HELPED TO INHIBIT CONVECTION EARLIER...ENOUGH CLEARING SHOULD ALLOW FOR BETTER DEVELOPMENT DURING THE LATTER PARTS OF THIS AFTERNOON. AGAIN...THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE THE POSSIBLE HEAVY PRECIP ASSOCIATED WITH THE MONSOONAL SURGE PUSHING NORTHWARD. GOES TOTAL PRECIPITABLE WATER IMAGERY CONTINUES TO SHOW MONSOONAL MOISTURE SURGING WELL INTO THE DISTRICT WITH VALUES OF ALMOST 2 INCHES REACHING INTO THE AREA. FURTHERMORE...FLOODING COULD BE ENHANCED TODAY AS OROGRAPHIC SUPPORT WILL PROVIDE ADDITIONAL SUPPORT FOR HIGHER PRECIP RATES OVER THE MOUNTAINS. WITH THIS...WILL ALLOW THE FLOOD WATCH TO REMAIN EFFECT THIS AFTERNOON. MODELS SHOW LITTLE CHANGE IN THE WEATHER PATTERN WITH ADDITIONAL THUNDERSTORMS OCCURRING ON MONDAY. MODELS CONTINUE TO PROG MOST OF THE DEVELOPMENT OVER THE MOUNTAINS AS THE GENERAL FLOW REMAINS MORE EASTERLY. WILL NOT MENTION THUNDERSTORMS OVER THE VALLEY ON MONDAY AS MONSOONAL MOISTURE HAS NOT PENETRATED INTO THE VALLEY FOR ANY REAL DEVELOPMENT. TUESDAY WILL BE A TRANSITIONAL DAY AS MONSOONAL MOISTURE LINGERS OVER THE AREA...BUT CONFINED TO THE CREST OF THE MOUNTAINS AS CONVECTION BECOMES MORE ISOLATED. BY WEDNESDAY...MODELS ARE IN GENERAL AGREEMENT WITH INTRODUCING A MORE WESTERLY FLOW PATTERN AS A TROF PUSHES THROUGH THE PACIFIC NORTHWEST. WHILE THE DEPTH OF THIS TROF MAY BE TOO WEAK OVER CENTRAL CALIFORNIA...THE WESTERLY FLOW MAY HELP IN SHIFTING DRIER AIR INTO THE REGION AS NOTED ON 700MB MOISTURE PROGS. THEREFORE...WILL MAKE MINIMAL CHANGES TO THE EXTENDED PERIOD AS MAINTAIN THE DRYING TREND FOR LATER IN THE WEEK. YET...WITH THE DRIER AIR WILL COME WARMER TEMPERATURES OVER THE CENTRAL CALIFORNIA VALLEY. MODELS ARE BEGINNING TO PROG 850MB TEMP/S OF 26 TO 28 DEG-C BY WEDNESDAY AND THURSDAY...RESPECTIVELY. THIS SHOULD TRANSLATE IN SURFACE TEMPERATURES REACHING THE 100 DEG-F BY MID WEEK BEFORE COOLING OCCURS LATER IN THE WEEK. && .AVIATION...VFR EXCEPT LOCAL MVFR SFC AND ALOFT IN HZ/FU ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MTNS AND DESERTS THROUGH 05Z MONDAY...AND AGAIN AFTER 19Z MONDAY. ISOLATED THUNDERSTORMS ALSO POSSIBLE IN THE SAN JOAQUIN VALLEY DURING THESE TIMES. && .AIR QUALITY ISSUES...NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE TULARE COUNTY MOUNTAINS...THE KERN COUNTY MOUNTAINS AND DESERTS /CAZ095-097>099/. && PUBLIC...MOLINA AVN/FW...SANGER WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 13, 4:42 AM PDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 442 AM PDT SUN JUL 13 2008 CAZ089>094-096-141145- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 442 AM PDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT AIR QUALITY ALERT REMAINS IN EFFECT. FOR MORE INFORMATION PLEASE REFER TO SFOAQAHNX /WMO HEADER...AEUS76 KHNX/. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE VALLEY TODAY...MAINLY IN THE SOUTH VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BARLOW WEATHER.GOV/HANFORD CAZ095-097>099-141145- KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 442 AM PDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERT OF KERN COUNTY AND TULARE COUNTY. .DAY ONE...TODAY AND TONIGHT AIR QUALITY ALERT REMAINS IN EFFECT. FOR MORE INFORMATION PLEASE REFER TO SFOAQAHNX /WMO HEADER...AEUS76 KHNX/. FLASH FLOOD WATCH IS IN EFFECT UNTIL 5 AM TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERT AND SOUTH OF SEQUOIA NATIONAL PARK IN TULARE COUNTY. FOR MORE INFORMATION PLEASE REFER TO SFOFFAHNX /WMO HEADER...WGUS66 KHNX/. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WEEK OVER THE MOUNTAIN AREAS OF KERN AND TULARE COUNTIES. ALSO...ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE DESERT AREAS THROUGH MID WEEK. THE DESERT THUNDERSTORMS MAY HAVE THE POTENTIAL FOR VERY HEAVY DOWN BURSTS RESULTING IN FLASH FLOODING OVER FLOOD PRONE AREAS. THE WATCH MAY NEED TO BE EXTENDED INTO THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BARLOW WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:05 PM PDT | Flash Flood Warning | HNX | Kern | 4 hr |
| Jul 12, 6:50 PM PDT | Flash Flood Warning | HNX | Kern | 55 min |
| Jul 12, 8:10 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 50 min |
| Jul 13, 1:18 AM PDT | Flash Flood Watch | HNX | 21 hr | |
| Jul 13, 4:21 PM PDT | Flash Flood Warning | HNX | Kern | 7 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.